MAUDE Adverse Event Report: MEDLINE RENEWAL MEDLINE RENEWAL REPROCESSED MITEK VAPR S90 ELECTRODE; ABLATION ELECTRODE

MEDLINE RENEWAL MEDLINE RENEWAL REPROCESSED MITEK VAPR S90 ELECTRODE; ABLATION ELECTRODE
Model Number 225370
Medical Device Problem Codes Fire (1245); Sparking (2595)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/30/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One depuy mitek vapr® s90 suction electrode, w/integrated cable (black/white), model 225370 was returned to (b)(4) for evaluation.The device was used and had been reprocessed by (b)(4) one time.Upon receipt, visual inspection of the device confirmed that the ceramic insert and the metal material near the top of the electrode was burned and had melted.The device condition supported the customer's initial incident report.In addition to the device evaluation, our investigation also included a review of the device history record.We reconfirmed that all processes were conducted as required, and that the device met all the inspection requirements prior to packaging and release.Although the exact root cause of the incident cannot be determined, the depuy (b)(4) vapr® system user manual states that "prior to surgery all accessories and connections must be examined.Ensure that the accessories function as intended.Improper connection may result in arching, sparking, or malfunction of the electrode or hand piece, any of which can result in an unintended surgical effect, injury or product damage." the user manual also warns users to ensure that the electrode tip must be completely surrounded by irrigant solution during use.(b)(4) performed a retrospective review of complaints and determined that this incident met the criteria for mdr reporting but was not filed within the required 30 day timeframe.Although no patient harm was reported, replacement of the wand was required as a result of the incident.Medline renewal is therefore retrospectively filing this medwatch report.This medwatch report was originally submitted on 09/28/2016, however due to an internal error, this report was submitted through the esg test account instead of the esg production account.Consequently, cdrh did not receive this report.Therefore, this medwatch report now reflects today's date which corresponds with the file transmission through the esg production account.
 
Event or Problem Description
(b)(4) received a report that a reprocessed mitek vapr s90 electrode, model 225370 sparked during a shoulder procedure.The report also stated that the doctor pulled the device out of the patient and actuated it, causing "flames" to come out of the working end of the electrode.There was no report of patient injury as a result of the incident.

Brand Name
MEDLINE RENEWAL REPROCESSED MITEK VAPR S90 ELECTRODE
Common Device Name
ABLATION ELECTRODE
Manufacturer (Section D)
MEDLINE RENEWAL
2747 sw 6th st.
redmond OR 97756
MDR Report Key6088152
Report Number3032391-2016-00024
Device Sequence Number817987
Product Code GEI
UDI-Device Identifier10888277383951
UDI-Public10888277383951
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K012669
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2016
Device Model Number225370
Device Catalogue Number225370
Device Lot Number251277
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2015
Initial Report FDA Received Date11/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;